Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Transversely projective structures on a transversely holomorphic foliation, II

Author: Indranil Biswas
Journal: Conform. Geom. Dyn. 6 (2002), 61-73
MSC (2000): Primary 37F75; Secondary 53B10
Published electronically: August 7, 2002
MathSciNet review: 1948849
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a transversely projective foliation $\mathcal F$on a $C^\infty$ manifold $M$ and a nonnegative integer $k$, a transversal differential operator ${\mathcal D}_{\mathcal F}(2k+1)$ of order $2k+1$ from $N^{\otimes k}$ to $N^{\otimes (-k-1)}$ is constructed, where $N$ denotes the normal bundle for the foliation. There is a natural homomorphism from the space of all infinitesimal deformations of the transversely projective foliation $\mathcal F$ to the first cohomology of the locally constant sheaf over $M$ defined by the kernel of the operator ${\mathcal D}_{\mathcal F}(3)$. On the other hand, from this first cohomology there is a homomorphism to the first cohomology of the sheaf of holomorphic sections of $N$. The composition of these two homomorphisms coincide with the infinitesimal version of the forgetful map that sends a transversely projective foliation to the underlying transversely holomorphic foliation.

References [Enhancements On Off] (What's this?)

  • 1. I. Biswas, Transversely projective structures on a transversely holomorphic foliation, Conform. Geom. Dyn. 5 (2001), 74-80.
  • 2. I. Biswas, Differential operators on complex manifolds with a flat projective structure, J. Math. Pures Appl. 78 (1999), 1-26. MR 99m:14034
  • 3. C. Camacho and B. A. Scárdua, Holomorphic foliations and Kupka singular sets, Comm. Anal. Geom. 7 (1999), 623-640. MR 2000f:32043
  • 4. T. Duchamp and M. Kalka, Deformation theory for holomorphic foliations, J. Differential Geom. 14 (1979), 317-337. MR 82b:57019
  • 5. J. Girbau, A. Haefliger and D. Sundararaman, On deformations of transversely holomorphic foliations, J. Reine Angew. Math. 345 (1983), 122-147. MR 84j:32026
  • 6. X. Gómez-Mont, Transversal holomorphic structures, J. Differential Geom. 15 (1980), 161-185. MR 82j:53065
  • 7. X. Gómez-Mont, The transverse dynamics of a holomorphic flow, Ann. of Math. 127 (1988), 49-92. MR 89d:32049
  • 8. R. C. Gunning, Affine and projective structures on Riemann surfaces, Riemann surfaces and related topics: Proceedings of the 1978 Stony Brook Conference (State Univ. New York, Stony Brook, N.Y., 1978), pp. 225-244, Ann. of Math. Stud., 97, Princeton Univ. Press, Princeton, N.J., 1981. MR 83g:30054
  • 9. A. Haefliger, Homotopy and integrability. Manifolds-Amsterdam 1970 (Proc. Nuffic Summer School) pp. 133-163, Lecture Notes in Mathematics, Vol. 197 Springer, Berlin, 1971. MR 44:2251
  • 10. B. A. Scárdua, Transversely affine and transversely projective holomorphic foliations, Ann. Sci. École Norm. Sup. 30 (1997), 169-204. MR 97k:32049

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 37F75, 53B10

Retrieve articles in all journals with MSC (2000): 37F75, 53B10

Additional Information

Indranil Biswas
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Bombay 400005, India

Received by editor(s): October 22, 2001
Received by editor(s) in revised form: June 24, 2002
Published electronically: August 7, 2002
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society